Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 30, NWS Fort Worth, TX

December 7, 200836 counties in Texas

NWS Fort Worth, TX issued this wind advisory at Dec 7, 2008, 9:24 PM CST for 36 counties in Texas. It took effect at Dec 8, 2008, 8:00 AM CST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Dec 7, 2008, 9:24 PM CST (03:24 UTC)
In effect from
Dec 8, 2008, 8:00 AM CST
Expired
Dec 8, 2008, 6:37 PM CST
In force
11 hr
Issued by
NWS Fort Worth, TX
All 36 counties

Bell County, TX, Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Falls County, TX, Fannin County, TX, Grayson County, TX, Hamilton County, TX, Hill County, TX, Hood County, TX, Hunt County, TX, Jack County, TX, Johnson County, TX, Kaufman County, TX, Lampasas County, TX, Limestone County, TX, McLennan County, TX, Milam County, TX, Mills County, TX, Montague County, TX, Navarro County, TX, Palo Pinto County, TX, Parker County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Wise County, TX, Young County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 23 km from the middle of the area, began a volume at 03:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 3.4 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2008-12-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2008-12-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 231 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3065 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
231 m²/s²
0-3 km storm-relative helicity
253 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KFWD 080324
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
924 PM CST SUN DEC 7 2008

...WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM CST MONDAY...

.A DEEPENING LOW PRESSURE SYSTEM IN THE TEXAS PANHANDLE WILL
TIGHTEN THE PRESSURE GRADIENT ACROSS NORTH TEXAS MONDAY MORNING.
THIS WILL RESULT IN SOUTHERLY WINDS INCREASING TO 20 TO 30 MPH
WITH HIGHER GUSTS TO 35 MPH FROM LATE MONDAY MORNING THROUGH EARLY
EVENING. THE ADVISORY AREA IS FOR THAT PART OF NORTH TEXAS WEST
OF A BONHAM TO TERRELL TO HEARNE LINE

TXZ091>094-100>105-115>121-129>134-141>146-156>161-174-081130-
/O.NEW.KFWD.WI.Y.0030.081208T1700Z-081209T0000Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-YOUNG-JACK-WISE-DENTON-COLLIN-HUNT-
STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-KAUFMAN-
EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS-COMANCHE-MILLS-
HAMILTON-BOSQUE-HILL-NAVARRO-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-MILAM-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...BONHAM...GRAHAM...OLNEY...JACKSBORO...
DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...PLANO...GREENVILLE...COMMERCE...BRECKENRIDGE...
MINERAL WELLS...WEATHERFORD...BRIAR...FORT WORTH...ARLINGTON...
DALLAS...ROCKWALL...TERRELL...KAUFMAN...FORNEY...CISCO...
EASTLAND...RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...
OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...
ENNIS...MIDLOTHIAN...GLENN HEIGHTS...COMANCHE...DE LEON...
GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN...
VALLEY MILLS...HILLSBORO...CORSICANA...LAMPASAS...COPPERAS COVE...
GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...
MEXIA...GROESBECK...CAMERON...ROCKDALE
924 PM CST SUN DEC 7 2008

...WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 6 PM CST MONDAY. 

A DEEPENING LOW PRESSURE SYSTEM IN THE TEXAS PANHANDLE WILL
TIGHTEN THE PRESSURE GRADIENT ACROSS NORTH TEXAS MONDAY MORNING.
THIS WILL RESULT IN SOUTHERLY WINDS INCREASING TO 20 TO 30 MPH
WITH HIGHER GUSTS TO 35 MPH FROM MIDDAY UNTIL EARLY EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO
30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD
USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES.  RESIDENTS MAY
WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND
OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE
STRONG WINDS.

$$
3 follow-up statements
000 
WWUS74 KFWD 081000
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
400 AM CST MON DEC 8 2008

...WIND ADVISORY IN EFFECT TODAY FROM 8 AM TO 8 PM CST...

.A DEEPENING LOW PRESSURE SYSTEM IN THE TEXAS PANHANDLE WILL
TIGHTEN THE PRESSURE GRADIENT ACROSS NORTH TEXAS TODAY. IN
ADDITION...STRONGER WINDS ALOFT WILL MIX DOWN TO THE SURFACE. THIS
WILL RESULT IN SOUTHERLY WINDS INCREASING TO 20 TO 30 MPH WITH
GUSTS TO 35 MPH. THE ADVISORY AREA IS GENERALLY WEST OF A
PARIS..TO CANTON...TO HEARNE LINE.

TXZ091>094-100>105-115>121-129>134-141>146-156>161-174-082200-
/O.EXT.KFWD.WI.Y.0030.081208T1400Z-081209T0200Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-YOUNG-JACK-WISE-DENTON-COLLIN-HUNT-
STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-KAUFMAN-
EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS-COMANCHE-MILLS-
HAMILTON-BOSQUE-HILL-NAVARRO-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-MILAM-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...BONHAM...GRAHAM...OLNEY...JACKSBORO...
DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...PLANO...GREENVILLE...COMMERCE...BRECKENRIDGE...
MINERAL WELLS...WEATHERFORD...BRIAR...FORT WORTH...ARLINGTON...
DALLAS...ROCKWALL...TERRELL...KAUFMAN...FORNEY...CISCO...
EASTLAND...RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...
OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...
ENNIS...MIDLOTHIAN...GLENN HEIGHTS...COMANCHE...DE LEON...
GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN...
VALLEY MILLS...HILLSBORO...CORSICANA...LAMPASAS...COPPERAS COVE...
GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...
MEXIA...GROESBECK...CAMERON...ROCKDALE
400 AM CST MON DEC 8 2008

...WIND ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 8 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND
ADVISORY GENERALLY WEST OF A PARIS..TO CANTON...TO HEARNE LINE
FROM 8 AM THIS MORNING TO 8 PM CST THIS EVENING.

A DEEPENING LOW PRESSURE SYSTEM IN THE TEXAS PANHANDLE WILL
TIGHTEN THE PRESSURE GRADIENT ACROSS NORTH TEXAS TODAY. IN
ADDITION...STRONGER WINDS ALOFT WILL MIX DOWN TO THE SURFACE. THIS
WILL RESULT IN SOUTHERLY WINDS INCREASING TO 20 TO 30 MPH WITH
GUSTS TO 35 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO 30
MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD
USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES. RESIDENTS MAY
WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND
OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE
STRONG WINDS.

$$

13
000 
WWUS74 KFWD 082153 AAA
NPWFWD

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
353 PM CST MON DEC 8 2008

...WIND ADVISORY IN EFFECT UNTIL 8 PM CST...

.AN ADVANCING UPPER SYSTEM FROM THE WEST WILL MAINTAIN A TIGHT
PRESSURE GRADIENT ACROSS NORTH TEXAS INTO THE EVENING HOURS.
SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO 35 MPH WILL PREVAIL
THROUGH 8 PM. THE ADVISORY AREA IS GENERALLY WEST OF A PARIS..TO
CANTON...TO HEARNE LINE.

TXZ091>094-100>105-115>121-129>134-141>146-156>161-174-090200-
/O.CON.KFWD.WI.Y.0030.000000T0000Z-081209T0200Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-YOUNG-JACK-WISE-DENTON-COLLIN-HUNT-
STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-KAUFMAN-
EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS-COMANCHE-MILLS-
HAMILTON-BOSQUE-HILL-NAVARRO-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-MILAM-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...BONHAM...GRAHAM...OLNEY...JACKSBORO...
DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...PLANO...GREENVILLE...COMMERCE...BRECKENRIDGE...
MINERAL WELLS...WEATHERFORD...BRIAR...FORT WORTH...ARLINGTON...
DALLAS...ROCKWALL...TERRELL...KAUFMAN...FORNEY...CISCO...
EASTLAND...RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...
OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...
ENNIS...MIDLOTHIAN...GLENN HEIGHTS...COMANCHE...DE LEON...
GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN...
VALLEY MILLS...HILLSBORO...CORSICANA...LAMPASAS...COPPERAS COVE...
GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...
MEXIA...GROESBECK...CAMERON...ROCKDALE
353 PM CST MON DEC 8 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING. 

AN ADVANCING UPPER SYSTEM FROM THE WEST WILL MAINTAIN A TIGHT
PRESSURE GRADIENT ACROSS NORTH TEXAS INTO THE EVENING HOURS.
SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO 35 MPH WILL PREVAIL
THROUGH 8 PM. THE ADVISORY AREA IS GENERALLY WEST OF A PARIS..TO
CANTON...TO HEARNE LINE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO
30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD
USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES. RESIDENTS MAY
WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND
OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE
STRONG WINDS.

$$

25
000 
WWUS74 KFWD 090037
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
637 PM CST MON DEC 8 2008

...WIND ADVISORY CANCELED FOR THE WESTERN TWO THIRDS OF NORTH
TEXAS THIS EVENING...

.APPROACH OF A SURFACE DRYLINE TO THE WEST AND SOME DECOUPLING OF
WINDS FROM BOUNDARY LAYER WITH THE ONSET OF NIGHTFALL HAVE
RESULTED IN WINDS FALLING BELOW WIND ADVISORY CRITERIA THIS
EVENING. 

TXZ091>094-100>105-115>121-129>134-141>146-156>161-174-090145-
/O.CAN.KFWD.WI.Y.0030.000000T0000Z-081209T0200Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-YOUNG-JACK-WISE-DENTON-COLLIN-HUNT-
STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-KAUFMAN-
EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS-COMANCHE-MILLS-
HAMILTON-BOSQUE-HILL-NAVARRO-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-MILAM-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...BONHAM...GRAHAM...OLNEY...JACKSBORO...
DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...PLANO...GREENVILLE...COMMERCE...BRECKENRIDGE...
MINERAL WELLS...WEATHERFORD...BRIAR...FORT WORTH...ARLINGTON...
DALLAS...ROCKWALL...TERRELL...KAUFMAN...FORNEY...CISCO...
EASTLAND...RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...
OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...
ENNIS...MIDLOTHIAN...GLENN HEIGHTS...COMANCHE...DE LEON...
GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN...
VALLEY MILLS...HILLSBORO...CORSICANA...LAMPASAS...COPPERAS COVE...
GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...
MEXIA...GROESBECK...CAMERON...ROCKDALE
637 PM CST MON DEC 8 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS CANCELED THE WIND
ADVISORY. 

THE EARLIER GUSTY SOUTH WINDS HAVE DIMINISHED BELOW WIND ADVISORY
CRITERIA WITH THE ONSET OF NIGHTFALL. SOUTH WINDS BETWEEN 10 AND
20 MPH...WITH OCCASIONAL GUSTS IN EXCESS OF 25 WILL REMAIN
POSSIBLE THIS EVENING...BEFORE WINDS SHIFT SOUTHWEST AND WEAKEN
OVERNIGHT.

$$

05/

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Dec 7, 9:18 PM CST, 6 minutes earlier.

Area forecast discussion, Dec 7, 9:18 PM CST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
918 PM CST SUN DEC 7 2008

.UPDATE...
HIGH CLOUDS TO THE WEST WILL SPREAD ACROSS NORTH TEXAS LATER
TONIGHT. LOW LEVEL MOISTURE SHOULD BEGIN TO INCREASE LATER TONIGHT WITH
STRATUS PUSHING NORTHWARD ACROSS NORTH TEXAS EARLY TUESDAY MORNING
AS LOW LEVEL JET STRENGTHENS TO 45-50 KNOTS. A WIND ADVISORY WILL
BE NEEDED FROM LATE TUESDAY MORNING UNTIL 600 PM.

PRECIPITATION CHANCES WILL BE BEST MONDAY NIGHT...ESPECIALLY EAST
OF I-35 WHERE SOME STRONG THUNDERSTORMS ARE POSSIBLE. A STRONG COLD
FRONT WILL SPREAD RAPIDLY SOUTHEAST ACROSS THE CWA TUESDAY MORNING
WITH A SIGNIFICANT COOL DOWN BEHIND THE FRONT...AND STRONG AND
GUSTY WINDS SPREADING ACROSS THE REGION TUESDAY AFTERNOON AND
EVENING. ANOTHER WIND ADVISORY FOR TUESDAY AFTERNOON AND EVENING
IS LIKELY.

HAVE ADJUSTED LOW TEMPS DOWN A LITTLE MORE FOR THURSDAY MORNING
AS DEWPOINTS FALL INTO TO TEENS AND WINDS TURN LIGHT.

THE PATTERN CHANGE FOR NEXT WEEK CONTINUES TO UNFOLD AS GLOBAL
MODELS INDICATE SHIFTING THE EASTERN U.S TROUGH TO THE WEST COAST
AND MAKING IT PROGRESSIVE. THIS CHANGE SHOULD OPEN THE DOOR FOR
COLD ARCTIC AIR TO SPILL SOUTHWARD INTO THE CENTRAL PLAINS.
WHETHER IT CAN MOVE INTO NORTH TEXAS REMAINS UNCERTAIN FOR NOW.

75

&&

.AVIATION...
INCREASING MOISTURE IN THE LOW LEVELS WILL OCCUR AS LOW LEVEL JET
DEVELOPS TONIGHT. MODELS DEPICT SATURATION OCCURRING JUST BELOW
STRONG INVERSION AT 2000 FT AROUND 9Z. WILL BRING CIGS IN AROUND
1800 FT INTO ALL TAF SITES THEREAFTER. EXPECT MVFR CIGS TO LINGER
INTO TOMORROW AFTERNOON WITH STRONG MOISTURE/WARM ADVECTION REGIME
IN PLACE. HAVE KEPT PRECIP OUT OF TAFS THROUGH 0Z...BUT SOME
SHOWERS WILL BE POSSIBLE...ESPECIALLY INTO MONDAY EVENING. SOUTH
WINDS ARE EXPECTED TO CONTINUE AT 15-25KT THROUGH THE PERIOD.
BELIEVE WINDS WILL REMAIN SUFFICIENTLY COUPLED TONIGHT TO PRECLUDE
ANY MENTION OF LLWS. TR.92

&&

.PREV DISCUSSION... /ISSUED 300 PM CST SUN DEC 7 2008/
WINDS HAVE NOW STEADIED...AS HAVE TEMPERATURES...BUT WILL KEEP RED
FLAG WARNING GOING OVER WRN COUNTIES UNTIL DARK WITH FINE FUELS
DORMANT AND DRY. SLY/TIGHT PRESSURE GRADIENT WILL CONTINUE THROUGH
MONDAY...KEEPING BREEZY AND ABOVE NORMAL TEMPS ONGOING THROUGH
MONDAY AFTERNOON. EXPECTED 35-45KT LLJ LATE TONIGHT WILL DRAW
STRATUS/LOW CLOUDS UP INTO NORTH TX READILY BY SUNRISE MONDAY
MORNING.

FORECAST BECOMES CHALLENGING MONDAY AFTERNOON THROUGH MONDAY NIGHT...AS
TO WHERE CAP WILL WEAKEN THE MOST AND WHERE BEST MOISTURE AXIS WILL
SET UP WITH MAX HEATING...AS LEAD DISTURBANCE FROM APPROACHING UPPER
LOW COMES ACROSS. RIGHT NOW...NE QUADRANT OF NORTH TEXAS SHOULD SEE
SCATTERED SHOWERS AND THUNDERSTORMS...TAILING OFF TO ISOLATED OR
NOTHING ACROSS THE SW QUADRANT OF NORTH TX. A FEW STRONG STORMS
CANNOT BE RULED OUT NORTH-EAST OF DFW METRO WITH WIND SHEAR ALOFT
INCREASING...YET INSTABILITY WILL BE MARGINAL...WITH MID LEVEL LAPSE
RATES BE THE MAIN DRIVER FOR UPDRAFT MAINTENANCE AFTER DARK TOMORROW
EVENING...AS CONVECTION BECOMES ELEVATED.

WE WILL FOLLOW SLIGHTLY FASTER ECMWF MODEL ON STRONG COLD FRONT
ARRIVING INTO NW COUNTIES TUES MORNING...THEN READILY PUSHING IT
ACROSS NORTH TEXAS THROUGH TUES EVENING...WITH FALLING TEMPERATURES
DURING THE DAY. SOME LINGERING MOISTURE ACROSS NORTH/EAST COUNTIES
MAY LEND TO A BRIEF/LOW CHANCE OF A WINTRY MIX...OR FLURRIES AS MAIN
TROUGH AXIS OPENS UP AND LIFTS EAST ACROSS THE REGION.

BRISK AND COLD CONDITIONS WILL PREVAIL TUES NIGHT AND WEDNESDAY WITH
A REMINDER THAT IT IS DECEMBER HERE IN NORTH TX. COLDEST NIGHT WILL
BE WED NIGHT WHEN POLAR HIGH SETTLES WITH CLEAR SKIES AND NW FLOW
ALOFT. IT IS FROM THIS TIME OUT AND BEYOND THAT AN AGREEMENT WITH A
FEW SURROUNDING OFFICES AND NCEP THAT A LEAN TO THE MORE STABLE AND
CONSISTENT ECMWF MODEL OVER THE GFS IS PRUDENT WITH A WARM UP LATE
WEEK INTO NEXT WEEKEND...DISCOUNTING GFS QPF NEXT WEEKEND WITH ITS
INCONSISTENCIES.

SOME INDICATIONS OF SOME ARCTIC AIR THE WEEK AFTER...BUT THIS IS TOO
FAR OUT TO HAVE ANY CONFIDENCE IN FORECAST BEYOND DAY 7. 05/

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  52  70  59  59  33 /   5  20  50  20  10
WACO, TX              52  72  61  68  33 /   5  20  30  20  10
PARIS, TX             42  64  57  60  31 /   5  40  80  40  20
DENTON, TX            50  71  55  56  27 /   5  20  50  20  10
MCKINNEY, TX          48  67  57  57  30 /   5  30  60  20  10
DALLAS, TX            52  70  60  60  35 /   5  20  50  20  10
TERRELL, TX           47  68  59  62  35 /   5  20  60  30  10
CORSICANA, TX         49  69  61  69  35 /   5  20  60  30  10
TEMPLE, TX            51  71  61  70  36 /   5  20  30  20  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 11 AM TO 6 PM CST MONDAY FOR TXZ091>094-
100>105-115>121-129>134-141>146-156>161-174.

&&

92/75
Hazardous weather outlook, Dec 7, 2:20 PM CST, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
220 PM CST SUN DEC 7 2008

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-081200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
220 PM CST SUN DEC 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM. THE EXTREME FIRE
DANGER WILL ABATE NEAR SUNSET AS GUSTY WINDS SUBSIDE AND FALLING
TEMPERATURE RAISE RELATIVE HUMIDITY VALUES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THUNDERSTORMS WILL BE POSSIBLE FROM MONDAY AFTERNOON INTO TUESDAY
MORNING...MAINLY ALONG AND EAST OF THE I-35 CORRIDOR. THE SEVERE
THREAT STILL APPEARS TO BE LOW.

THERE IS A SLIGHT CHANCE OF SNOW OR SLEET TUESDAY EVENING IN EAST
TEXAS...GENERALLY ALONG AND EAST OF A LINE FROM DENISON...TO LAKE
TAWAKONI...TO CENTERVILLE. NO SIGNIFICANT ACCUMULATION OR
DISRUPTIONS TO TRAVEL ARE ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

25

Nearby

Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.